Format

Send to

Choose Destination
Pharmacotherapy. 2005 Dec;25(12):1817-9.

Gabapentin-induced neurologic toxicities.

Author information

1
Department of Pharmaceutical Services, University of California-San Francisco, San Francisco, California 94143-0622, USA. Thomas.Bookwalter@ucsfmedctr.org

Abstract

Gabapentin is an antiepileptic drug approved for the treatment of postherpetic neuralgia and as adjunctive therapy for partial seizures. The drug has been shown to be safe and nontoxic. The current literature has limited reports of neurologic toxicity associated with gabapentin therapy in patients with or without renal dysfunction. We describe the case of a 75-year-old man with renal dysfunction who developed neurologic toxicity due to gabapentin accumulation. Future studies are warranted to confirm the neurologic adverse effects of gabapentin, including any additional risks in patients with renal dysfunction.

PMID:
16305301
DOI:
10.1592/phco.2005.25.12.1817
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center